Sunday, May 8, 2022

Is Claritin D Good For Sinus Congestion

How To Take It

How Can You Tell When Nasal Congestion Is Sinusitis? AMITA Health

You can take pseudoephedrine tablets and liquid with or without food. Always take the tablets with a glass of water.

Liquid medicines containing pseudoephedrine come with a plastic syringe or spoon to help you measure out the right dose.

If you do not have a syringe or spoon, ask a pharmacist for one. Do not use a kitchen teaspoon as you will not get the right amount.

Why Do I Have To Sign/show Id For Claritin

Claritin-D® and other pseudoephedrine-containing products are controlled by the Combat Methamphetamine Epidemic Act of 2005. This act requires that consumers show valid identification before being allowed to purchase these products and also places a limit on the amount of product that can be purchased within a given timeframe. Some states place stricter controls on these products, including the requirement that products containing pseudoephedrine can only be purchased by prescription.

What Other Drugs Will Affect Claritin

Using Claritin-D with other drugs that make you drowsy can worsen this effect. Ask your doctor before using opioid medication, a sleeping pill, a muscle relaxer, or medicine for anxiety or seizures.

Other drugs may interact with loratadine and pseudoephedrine, including prescription and over-the-counter medicines, vitamins, and herbal products. Tell your doctor about all your current medicines and any medicine you start or stop using.

Also Check: Will A Bacterial Sinus Infection Go Away

Before Taking This Medicine

Do not use Claritin-D if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, tranylcypromine, and others.

Ask a doctor or pharmacist if Claritin-D is safe to use if you have:

Do not use this medicine without a doctor’s advice if you are pregnant.

You should not breast-feed while using this medicine.

Oral And Nasal Decongestants

Alavert (24 Count) D

Over-the-counter decongestants work by shrinking blood vessels inside the nose. There are both oral and nasal formulations.

Sudafed is an oral decongestant used to relieve nasal or sinus congestion caused by the common cold, sinusitis, and respiratory allergies. Do not use Sudafed for longer than three days as it can also lead to rebound congestion.

While Sudafed is available without a prescription, it is kept behind the pharmacy counter and requires an ID to obtain. A similar drug called Sudafed PE can be purchased without hindrance but has not proven to be anywhere near as effective as pseudoephedrine.

Nasal decongestant sprays like Afrin also provide short-term relief of a stuffy nose. It should also not be used for longer than three days due to the risk of rebound congestion .

Also Check: Can Sinus Pressure Cause Eye Pain

Is Claritin Or Claritin

Claritin and Claritin-D are both effective for treating symptoms of seasonal allergies and perennial allergies. For someone with typical mild allergy symptoms, Claritin can be enough to relieve symptoms. For someone with more severe allergy symptoms that include nasal congestion and sinus pressure, Claritin-D may be better.

Currently, there are no substantial clinical studies comparing Claritin and Claritin-D. Instead, one study from the compared 12-hour Claritin-D and 24-hour Claritin-D. Both drugs were significantly effective for treating nasal stuffiness and a runny nose compared to a placebo. The 24-hour Claritin-D was found to be comparable to 12-hour Claritin-D in efficacy while producing less insomnia.

When compared to Zyrtec-D , Claritin-D may be slightly less effective for nasal congestion. One allergy study found that relief of sneezing and congestion was marginally better with cetirizine. Loratadine and cetirizine did not have significant differences in side effects according to the study.

Talk to your doctor or pharmacist to determine which OTC Claritin may be best for you. Depending on your overall symptoms, your healthcare provider may recommend one version over the other, especially if you have nasal congestion.

Common Side Effects Of Claritin Vs Claritin

The most common side effects of Claritin and Claritin-D include headache, drowsiness, fatigue, and dry mouth. Other common side effects of these drugs include nervousness and dizziness.

Claritin-D may also cause insomnia or trouble sleeping as well as excitability due to the stimulant nature of pseudoephedrine. Pseudoephedrine may also alter or increase blood pressure, especially in those with a medical history of high blood pressure.

Serious side effects can include allergic reactions to any of the ingredients in Claritin or Claritin-D. These adverse effects include difficulty breathing, chest tightening, hives, and wheezing. If you experience these side effects, seek medical attention immediately.

Don’t Miss: What Is Used To Treat Sinus Infection

Avoid The D In Allergy Treatment

This site contains affiliate links to products. We may receive a commission for purchases made through these links.

Dont miss this chance to speak with food allergy expert Dr. Dean Mitchell as he talks about life with food allergies and discusses causes, treatments and prevention of food allergies.

The past few weeks the spring allergy season has been in full force. Im seeing adults and children coming in with severe nasal congestion and sneezing. If you have ever experienced this or even severe cold, you know how uncomfortable these symptoms can be.

Today, many allergy medications are available over-the-counter without a prescription. This can be good and bad. The good is that you dont have to make a doctors appointment to get medicine for the relief of your allergy symptoms. The bad is that some of these medicines have side-effects which, if you are using them regularly, you should be aware of.

The D in Claritin D
High Blood Pressure, Arrhythmia & Decongestants
Getting Some Shut-Eye

Sleep is affected by decongestants. I have patients who think their allergies are affecting their sleep when it turns out the decongestant they are taking at night is the cause. Decongestants are similar to caffeines effect on the body and with a longer-lasting effect. I understand patients feel they cant get a good nights sleep if they have nasal congestion, but again, a combination of nasal sprays can get the same effect with fewer side-effects.

Not Good Together

Dont Use Them Together

How To Get Rid Of Your Sinus Congestion!! A Real “Mucinex D” Review… (Sinus Relief)

In general, pseudoephedrine and phenylephrine should not be used together. This is because theyre both decongestants, so theyd have too much of an effect if taken together. Combining them could lead to increases in both blood pressure and heart rate.

However, check with your doctor. In some cases, you may be able to try pseudoephedrine two to three hours after your last dose of phenylephrine if you didnt have symptom relief with phenylephrine.

Certain medications can make certain conditions or diseases worse. If you have any of the following conditions, you should discuss with your doctor before taking pseudoephedrine or phenylephrine:

  • heart disease
  • thyroid disease
  • enlarged prostate gland

If you want to take pseudoephedrine, you should also talk to your doctor if you have glaucoma.

Don’t Miss: Can You Have A Sinus Infection On One Side

How Should Claritin Be Taken

Claritin is available as a 10 mgtablet, a 5 or 10 mg rapidly-disintegrating tablet, a 10 mg chewable tablet, and a syrup . Claritin is taken once a day. Drug interactions may occur with certain antibiotics, antifungal medications, and acid-reducing drugs. Warnings may apply to individuals who have asthma, kidneydisease, or liver disease. People who have phenylketonuria should avoid certain brands of orally disintegrating tablets that may contain aspartame. Claritin is generally avoided during pregnancy and nursing. Pregnant women may take Claritin only if it is clearly needed. Nursing mothers should consult their doctor before breastfeeding. Claritin should not be used in children younger than 6 years of age unless directed by a doctor. Chewable tablets should not be used in children younger than 2 years of age unless directed by a pediatric doctor.

Warning Disclaimer Use For Publication

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only. Our phase IV clinical studies alone cannot establish cause-effect relationship. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

Read Also: Best Medicine For Sinus Pressure And Congestion

Warnings Of Claritin Vs Claritin

Claritin or Claritin-D should not be taken if you are allergic to any of the ingredients in these drugs or have ever had an allergic reaction to them.

Claritin-D should be used with caution in those with cardiovascular disorders. This medication should also be avoided in those with severe high blood pressure or coronary artery disease. Pseudoephedrine has been shown to increase blood pressure and heart rate in some people.

Talk to your doctor before using any Claritin products if you have a history of kidney or liver problems. Kidney or liver impairment may increase the risk of adverse effects while taking these drugs.

Is Clarinase Good For Running Nose

Claritin® Coupons â Childrenâs Claritin® Coupons in 2020 ...

4.4/5Clarinaserunnynosenasal

Correspondingly, when should I take Clarinase?

The recommended dose of Clarinase in adults and children over 12 years is one tablet every 12 hours. It does not matter if you take Clarinase before or after food. Do not use in children under 12 years of age. Be sure to take Clarinase exactly as your doctor or pharmacist has told you to.

Likewise, is it OK to take loratadine and pseudoephedrine together? This medication may cause blurred vision or impair your thinking or reactions. Antihistamines and decongestants are contained in many combination medicines. Taking certain products together can cause you to get too much of a certain drug.

Also Know, is Claritin and Clarinase the same?

Pseudoephedrine/loratadine is an orally administered combination drug used for the treatment of allergic rhinitis and the common cold.

Can I take a decongestant with loratadine?

No interactions were found between loratadine and Nasal PE. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

You May Like: What Is The Best Otc Sinus Allergy Medicine

What Are The Main Differences Between Claritin And Claritin

The main difference between Claritin and Claritin-D is that Claritin-D contains an added ingredient called pseudoephedrine. Pseudoephedrine is a decongestant that is added for further relief of nasal congestion and sinus pressure. Because pseudoephedrine is a stimulant decongestant, Claritin-D may cause different side effects compared to Claritin.

Claritin is a second-generation antihistamine that may cause drowsiness. However, second-generation antihistamines cause less drowsiness compared to first-generation antihistamines such asBenadryl . Unlike Claritin alone, Claritin-D has the potential to cause trouble sleeping due to the stimulant effects of pseudoephedrine.

Claritin can be used in adults and children 2 years of age and older while Claritin-D can only be used in adults and children 12 years of age and older. Regular Claritin is usually taken once daily whereas Claritin-D comes in 12-hour and 24-hour formulations 12-hour Claritin-D can be taken twice daily and 24-hour Claritin-D can be taken once daily for full effects.

Main differences between Claritin and Claritin-D
Claritin

Does Vicks Vapor Rub Lower Blood Pressure

Eucalyptus oil , the third active ingredient in VVR, is also associated with pain relief. According to a 2013 study among people who were recovering from knee surgery, inhaling eucalyptus oil lowered both blood pressure and subjective pain ratings. A few studies have reported benefits unique to VVR.

You May Like: Best Over The Counter Allergy Medicine For Sinus Pressure

How Claritin And Claritin

Claritin and Claritin-D are brand-name medications that contain a drug called loratadine. Loratadine is also available in a generic version.

Loratadine is an antihistamine. An antihistamine blocks a substance that your body releases when its exposed to allergens, or things your body is sensitive to. This released substance is called histamine. By blocking histamine, Claritin and Claritin-D block the allergic reaction. This helps relieve allergy symptoms such as:

  • runny nose
  • itchy or watery eyes
  • itchy nose or throat

While Claritin contains just one drug, loratadine, Claritin-D contains two drugs. In addition to loratadine, Claritin-D also contains a decongestant called pseudoephedrine. Because it contains a decongestant, Claritin-D also:

  • reduces congestion and pressure in your childs sinuses
  • increases drainage of secretions from your childs sinuses

Claritin-D comes as an extended-release tablet your child takes by mouth. The tablet releases the drug slowly into your childs body over 12 or 24 hours, depending on the form.

Like most drugs, Claritin and Claritin-D have some side effects as well as some warnings.

Pseudoephedrine May Cause Side Effects Tell Your Doctor If Any Of These Symptoms Are Severe Or Do Not Go Away:

Is my nasal congestion allergies?
  • restlessness
  • difficulty breathing
  • fast, pounding, or irregular heartbeat

Pseudoephedrine may cause other side effects. Call your doctor if you have any unusual problems while you are taking this medication.

If you experience a serious side effect, you or your doctor may send a report to the Food and Drug Administration’s MedWatch Adverse Event Reporting program online or by phone .

Read Also: Heal Sinus Infection Without Antibiotics

Shopping Smart For The Heart

The next time youre staring down the long shelves of the cough and cold aisle, look past the list of symptoms in bold letters and make sure you consider the active ingredients in the smaller print.

If you suffer from hypertension, your heart will thank you.

And dont forget, theres more to decongesting than taking medication: drink more liquids, try using a humidifier, consider rinsing your sinuses with a saline solution and get lots of rest.

Reply & View Comments

  • suburban wellness
  • What Should I Know About Storage And Disposal Of This Medication

    Keep this medication in the container it came in, tightly closed, and out of reach of children. Store it at room temperature and away from excess heat and moisture .

    Unneeded medications should be disposed of in special ways to ensure that pets, children, and other people cannot consume them. However, you should not flush this medication down the toilet. Instead, the best way to dispose of your medication is through a medicine take-back program. Talk to your pharmacist or contact your local garbage/recycling department to learn about take-back programs in your community. See the FDA’s Safe Disposal of Medicines website for more information if you do not have access to a take-back program.

    It is important to keep all medication out of sight and reach of children as many containers are not child-resistant and young children can open them easily. To protect young children from poisoning, always lock safety caps and immediately place the medication in a safe location â one that is up and away and out of their sight and reach.

    Recommended Reading: Tumor In Sinus Cavity Surgery

    Are There Better Allergy Treatments

    As far as allergy treatments go, these are three of the best, most effective options. , a close sibling of Claritin, is also approved by the FDA. All of these belong to a class of medications known as second-generation antihistamines.

    Other antihistamines belong to an older class of drugs called first-generation antihistamines. These are the ones that tend to make you sleepy. If you need an allergy medication stronger than Claritin, Allegra, or Zyrtec, you might consider Benadryl or chlorpheniramine. While they do relieve respiratory allergy symptoms quite well, they work slightly differently from and generally cause more side effects than second-generation antihistamines.

    Safe Use Of Claritin For Kids

    Allegra

    Claritin comes in two versions: Claritin and Claritin-D. They each come in several forms.

    While all forms of Claritin and Claritin-D are safe for use by most children of certain ages, your child may prefer the two forms of Claritin that are labeled for children. They come as grape- or bubblegum-flavored chewable tablets and a grape-flavored syrup.

    Don’t Miss: Sinus Headache How To Get Rid Of

    What Is A Decongestant

    A decongestant works to relieve the nasal and sinus congestion that makes breathing difficult. Decongestants come in various forms, including pills, liquid, nasal sprays and drops.

    Although often confused, decongestants are different from antihistamines. Antihistamines help relieve most allergy symptoms by blocking the action of histamine in your system, not the congestion.

    ZYRTEC-D® contains both an antihistamine and a decongestant for allergies. It powerfully clears your blocked nose and relieves other allergy symptoms. You can find decongestant products like ZYRTEC-D® at your local drug store behind the pharmacy counter. No prescription is necessary.

    What Medication Is Good For Ear Congestion

    5/5naproxennasal sprays

    Beside this, what is best decongestant for ears?

    Try an over-the-counter pain reliever, such as acetaminophen, ibuprofen, or naproxen, to ease an earache or pain from sinus pressure. Try a decongestant . Over-the-counter tablets or nasal sprays can ease sinus blockage which in turn can relieve clogged ears.

    Likewise, what antibiotics treat clogged ears? Here are some of the antibiotics doctors prescribe to treat an ear infection: Amoxil Augmentin

    In this way, how do I unclog my ear from congestion?

    Here are things you can do to relieve sinus congestion and related ear congestion:

  • Take a nasal decongestant.
  • Use a nasal rinse or nasal irrigation system.
  • Use a humidifier, as dry air can irritate your nasal passages.
  • Avoid tobacco smoke and other irritants.
  • Which Sudafed is best for blocked ears?

    Take an over-the-counter oral decongestant, such as pseudoephedrine or phenylephrine . If you prefer, use an over-the-counter nasal decongestant spray, such as oxymetazoline or phenylephrine . Do not use these sprays for more than 3 days.

    If water does get trapped in your ear, you can try several at-home remedies for relief:

  • Jiggle your earlobe.
  • 2. Make gravity do the work.
  • Create a vacuum.
  • Try alcohol and vinegar eardrops.
  • Use hydrogen peroxide eardrops.
  • Recommended Reading: Vitamin C For Sinus Congestion

    Popular Articles
    Related news